Attention: Please take a moment to consider our terms and conditions before posting.

Statins

In January I was put on a low dose of Statins 10mg.I know some people do not get side effects from them, but now my finger joints are begining to hurt.I was thinking of stop taking them for a month to see if the pain subsides.Has anyone stopped taking them because of side effects, and especially without their Docter advice.
«1

Comments

  • Doctor.
  • Not for this drug but I developed quite bad neck pain shortly after being prescribed a drug. From the list of possible side effects it seemed probable that the drug was the likely cause.

    In fact not. My doctor diagnosed knackered vertebrae. So, on that basis, my recommendation would be to continue taking the drug BUT ALSO book in to get advice from your Doc. You never know, the symptoms could be entirely unconnected - see a professional.
  • I've known a couple of people who stopped taking them, but not without talking to their doctor. Same problem as you - joint pain, and also fatigue.

    It's important to find out why the doctor put you on them. They tried to get me on them, but I said no because I thought my risk factors were low. Diet and exercise is enough in some cases. But if you're in a high risk group, it may be a matter of trial and error to get one that works for you.
  • My Doctor suggested I go on them but I said no because of the side effects, I seem to be prone to get all the bad and rare ones.

    I agree with Somerville, depends a lot on your risk factor as well.
  • I've been taking them for 7 years, ever since I had a minor stroke .. the first script did not agree with me, the second one (change of medication but still a statin), I had a few problems, real or imagined with joint pain and stomach upset .. but it soon settled down and now I seem to have either got used to the s/effects or they have gone away ..
    I have had a stoke and colon cancer, statins supposedly also act as a barrier to cancer as well as reducing cholesterol .. even if a few side effects are noticeable, for me, taking statins is a small price to pay for some reassurance against heart attack/stroke or cancer
  • I take statin with no known side affects - that I'm aware of ;0) but a friend if mine was almost crippled with his prescription. He aged 30 years over a couple of months. I thought he was working too long on his laptop without exercise!
    He stopped taking statin and has now completely recovered.
  • I think i am right in saying there are quite a lot of different types of statins.
    If the one you are taking cause side effects ask your doctor if he can change to a different one.
    That's what i did and the side effects that i get are minimal.
    Good luck
  • Thanks to you all who troubled to reply.The reason for taken them is high Cholesterol,but since January I have been going to the Gym Three times a week and changed my Diet,so hopefully when I see my Doctor in June she will take me off them.I do have a Blood test in June to see if my Cholesterol has changed.
  • Do you take any other drugs?

    I'm a diabetic and was on Simvastatin but the dose I was taking was impacting on a drug I'm taking for diabetes, i.e. Metformin.

    I was then switched to Atorvastatin.
  • Derek im not mesically qualified but imo the feeling in the fingers may well bw unrelated to the statins. Side effects normally occur either straight away or once the medication has reached peak levels in your blood. The peak level would have been reached quite some time ago if you began them in jan. Speak to your doc before anything.
  • Sponsored links:


  • See your doctor. I take a daily pill for blood pressure, not statins, but what I call my "happy pill". My doctor changed the dosage a few years ago after which I noticed I developed a persistent tickly cough. Turned out that was a side effect experienced by a few people. Switched back to my original prescription and happy days again.
  • I am taken blood preasure drugs which I have been taking for about 18 years,incidentally I am 75 this year.
    I take Atorvastatin.
  • Derek1952 said:

    I am taken blood preasure drugs which I have been taking for about 18 years,incidentally I am 75 this year.
    I take Atorvastatin.

    Very similar - 5mg (low dose) of Ramipril for blood pressure and 20mg Atorvastatin. My blood pressure is normal, cholesterol under 4, and thankfully no side effects other than occasional cramp.

    Statins are wonder drugs, I would urge you to consult with your GP before stopping them.
  • See your doctor. I take a daily pill for blood pressure, not statins, but what I call my "happy pill". My doctor changed the dosage a few years ago after which I noticed I developed a persistent tickly cough. Turned out that was a side effect experienced by a few people. Switched back to my original prescription and happy days again.

    I'm on candesartan which has worked well for my high blood pressure. Switched from a combination of amlodipine and lisinopril which also gave me a tickly cough and adversely affected my, ahem, masculine urges. Not that I have any use for them anyway.
  • I also take Lisinopril(2.5 mg) and Coracten(30mg)
  • No one should stop taking prescribed medication, without consulting their GP.
  • Been on them for 4 weeks, no side effects at presant
  • I've been taking statins for 10 years and as far as I know I have had no side affects.
  • I had side-effects with the statin I was taking. One of them was aching joints. I started taking them every other day for about a fortnight, then went back to every night. The side-effects went away.
  • Sponsored links:


  • I stopped taking them about six years ago due to constant muscular sprains and depression ( I teach dance so I was unable to work whilst taking them). I still get support and check ups from my GP as part of my diagnosis of hereditary high cholesterol and heart disease. I really believe that the medical institution has got so much wrong when it comes to cholesterol and have my own regime to manage my heart health.
  • Was there not an article in the press at the beginning of the month where the highlighted side effects of statins where believed to increase the reports of these effects. The term "nocebo effect" was coined. Did try Statins a couple of years back. Felt like I had some pain, but discounted it. The thing that stoppped me continuing was the hassle of going back to my GP for checkups/prescriptions. I really should go back as my father has given me the gift of high cholesterol, but those surgeries are a health hazard.
  • I've been on 80 mg of statins for 20 plus years fortunately with no side effects, but muscle and joint pain is a potential side effect, have you read the leaflet for contract indications? Speak to your GP practice, I recently had a different prescription issue and spoke to my GP practice pharmacist and resolved.

    Have to say I can't understand asking advice on a football message board rather than picking up the phone and calling your GP or going and asking your pharmacist.
  • It's not what men do. Go to the doctor that is.
  • You may be reacting to a particular statin as others have said. GP would change prescription. Your chemist could also advise you. If your hand problems relate to the ring finger and/or little finger then you may have Dupuytren's disease. A quite common problem in males over 40. Every doctor I have spoken to on controlling cholesterol levels agree that statins and a healthy diet are very effective.
  • Kap10 said:

    I've been on 80 mg of statins for 20 plus years fortunately with no side effects, but muscle and joint pain is a potential side effect, have you read the leaflet for contract indications? Speak to your GP practice, I recently had a different prescription issue and spoke to my GP practice pharmacist and resolved.

    Have to say I can't understand asking advice on a football message board rather than picking up the phone and calling your GP or going and asking your pharmacist.

    He'll get a quicker response than waiting for an appointment at the docs.

    I did read an article recently that Statins can cause more trouble than they cure. I may have to go on them as I have a history of high cholesterol. I did express my concern & the doc did say you might suffer from side effects but we can always change the type or dose until we find one that suits you (words to that effect) What concerns me more is the report that they can contribute to heart problems & strokes. I've been warned that at the moment I'm 20% likely to have a heart attack or stroke in the next 20 years. I think that's just a bit vague & anyway I'll be in my mid 80s by then so will possibly be ready to take my leave. Hopefully with diet, exercise & cutting out (down) alcohol I'll get the old C level down to a decent figure.
  • @charltonbob You don't need an appointment, use the phone or speak to the pharmacist, then you have an expert advising you!
  • I was on Simvastatin until the pharmacist in Boots told me that he'd contacted my GP as it was impacting on the diabetic drug Metformin that I was taking, I was then moved onto Atorvastatin.

    So the advice above is good, talk to your pharmacist.
  • No one should stop taking prescribed medication, without consulting their GP.

    This is 100% worse than someone googling their own symptoms, see a doctor, listen to the doctor, they will know more than people on a football forum.
  • Kap10 said:

    @charltonbob You don't need an appointment, use the phone or speak to the pharmacist, then you have an expert advising you!

    Thanks Kap although i should have put a smiley after as i was joking re waiting for an appointment but good to know the Pharmacist can help
Sign In or Register to comment.

Roland Out!